MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE 1ML 31GX6MM U-100 INSULIN SYRINGE WALMART; PISTON SYRINGE

BD MEDICAL - DIABETES CARE 1ML 31GX6MM U-100 INSULIN SYRINGE WALMART; PISTON SYRINGE
Model Number 328519
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: na.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that an unspecified number of 1ml 31gx6mm u-100 insulin syringe (b)(4) experienced broken thumb presses.Product defect was noted during use.The following information was provided by the initial reporter: consumer reported finding the needle to bend during injection with levimer 90 uts consumer reported finding the plunger thumb press to then snap and break lot # 9350453b, catalog# 328519, date of event unknown.
 
Additional Manufacturer Narrative
H6: investigation summary: samples were received and an investigation was performed.Visual inspection of the syringes found one with the plunger broken off inside the barrel and the top 1 ¼ inch of the plunger loose in the bag, two syringes with stress marks on the plunger, and two more syringe that did not have stress marks on the plunger.All 5 syringes had bent cannula.When the plungers were pulled out there were droplets inside of several of the syringes that indicated that the syringes were sent after being used.This is the 2nd related complaint for needle bending during use and the 1st related complaint for thumbpress breaks off during use on lot # 9350453.A review of the manufacturing records was performed and no non-conformances were raised in association with this type of event for this lot.Bd was able confirm the indicated issue.Based on the investigation, no additional investigation and no capa is required at this time.Process summary: the operation assembles the cannula into the barrel tip and applies adhesive to hold the cannula in the barrel tip.The racks of cannulated barrels then travel through an oven which uses ir light to facilitate adhesive run down and ultraviolet light to cure the adhesive that bonds the cannula to the barrel tip.The cannulated barrels are then conveyed to a machine that inspects for missing cannula, cannula height, point quality, zero line placement, and uv adhesive.It also supplies lube to the cannula, features two lumen blows, assembles the shield to the barrel/cannula assembly, and detects for missing shields.The automatic syringe assembly machine feeds 1ml syringe components (barrel, stopper, plunger, and cap) and assembles these components.This machine consists of a barrel-cleaning dial, lubrication dial, one plunger/stopper assembly dial and one syringe assembly dial and various inspection and transfer dials.There were no quality notifications or maintenance dispatches during the production of these syringes that pertained to this issue.A root cause cannot be determined.
 
Event or Problem Description
It was reported that an unspecified number of 1ml 31gx6mm u-100 insulin syringe walmart experienced broken thumb presses.Product defect was noted during use.The following information was provided by the initial reporter: consumer reported finding the needle to bend during injection with levimer 90 uts consumer reported finding the plunger thumb press to then snap and break lot # 9350453b, catalog# 328519, date of event unknown.

Brand Name
1ML 31GX6MM U-100 INSULIN SYRINGE WALMART
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key10738001
Report Number1920898-2020-01478
Device Sequence Number14209459
Product Code FMF
UDI-Device Identifier00681131138345
UDI-Public00681131138345
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number328519
Device Catalogue Number328519
Device Lot Number9350453
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2020
Initial Date Received by Manufacturer 10/05/2020
Supplement Date Received by Manufacturer11/16/2020
Initial Report FDA Received Date10/26/2020
Supplement Report FDA Received Date11/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1